Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 29, 2013, 3:21 AM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2013, 3:21 AM CDT (08:21 UTC)
- Expired
- Sep 29, 2013, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 5:00 AM CDT | FLASH FLOOD | 3 Wsw Fentress, TX | FLASH FLOODING AT THE INTERSECTION OF FM 20 AND FM 621. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WGUS54 KEWX 290821 FFWEWX TXC055-177-187-493-291100- /O.NEW.KEWX.FF.W.0034.130929T0821Z-130929T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 AM CDT SUN SEP 29 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALDWELL COUNTY... NORTHERN GONZALES COUNTY... GUADALUPE COUNTY... NORTHEASTERN WILSON COUNTY... * UNTIL 600 AM CDT. * AT 310 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS GUADALUPE AND CALDWELL COUNTIES...NORTHEASTERN WILSON COUNTY...AND NORTHERN GONZALES COUNTY. DOPPLER RADAR ESTIMATES INTENSE RAINFALL RATES OF AS MUCH AS 5 INCHES PER HOUR FROM THESE STORMS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GONZALES...LOCKHART...LULING...SEGUIN...STOCKDALE...FENTRESS... KINGSBURY...NEW BERLIN...NIXON...PALMETO AND PANDORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. && LAT...LON 2912 9791 2946 9813 2993 9765 2962 9727 $$
1 follow-up statement
159 WGUS74 KEWX 291055 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CDT SUN SEP 29 2013 TXC055-177-187-493-291105- /O.EXP.KEWX.FF.W.0034.000000T0000Z-130929T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GONZALES TX-GUADALUPE TX-WILSON TX-CALDWELL TX- 555 AM CDT SUN SEP 29 2013 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 600 AM CDT FOR CALDWELL...NORTHEASTERN WILSON...GUADALUPE AND NORTHERN GONZALES COUNTIES... THE HEAVIEST RAINFALL HAS MOVED OUT OF THE AREA. HOWEVER...LIGHT TO MODERATE SHOWERS WILL CONTINUE THROUGH THE MORNING. LAT...LON 2912 9791 2946 9812 2993 9765 2962 9727 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 3:19 AM CDT, 2 minutes earlier.
Area forecast discussion, Sep 29, 3:19 AM CDT, 2 minutes before
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
Hazardous weather outlook, Sep 29, 2:29 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 229 AM CDT SUN SEP 29 2013 TXZ171>173-183>194-202>209-217>225-228-300730- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 229 AM CDT SUN SEP 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A SLOW MOVING COLD FRONT ACROSS SOUTH CENTRAL TEXAS WILL COMBINE WITH A VERY MOIST TROPICAL AIRMASS SPREAD OVER THE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH THIS MORNING MAINLY ACROSS SOUTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF THE REGION. RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE THIS MORNING ACROSS THE FLOOD WATCH AREA. THE HEAVIEST RAINFALL WILL MOVE OUT OF THE AREA DURING THE MORNING HOURS...BUT ISOLATED TO SCATTERED SHOWERS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK WITH NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
In the hours before
Local storm report, Sep 28, 11:37 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD PFLUGERVILLE 30.44N 97.62W
09/28/2013 TRAVIS TX PUBLIC
PUBLIC REPORTED FLOODING OF FM 685.
&&
BRUEWXLocal storm report, Sep 29, 1:44 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 AM CDT SUN SEP 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM HEAVY RAIN 4 W RIO MEDINA 29.43N 98.95W
09/29/2013 M2.50 INCH MEDINA TX PUBLIC
2.50 INCHES OF RAIN IN 90 MINUTES.
&&
EVENT NUMBER EWX1300574
BFLocal storm report, Sep 29, 3:12 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 AM CDT SUN SEP 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
09/29/2013 COMAL TX LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS FLOODED IN COMAL COUNTY.
&&
EVENT NUMBER EWX1300575
BFLocal storm report, Sep 29, 3:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CDT SUN SEP 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD HONDO 29.36N 99.16W
09/29/2013 MEDINA TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO FLOODING IN HONDO.
&&
EVENT NUMBER EWX1300576
BFLocal storm report, Sep 29, 3:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT SUN SEP 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM HEAVY RAIN 4 E CANYON LAKE DAM 29.87N 98.19W
09/29/2013 M3.00 INCH COMAL TX COCORAHS
THREE INCHES OF RAIN IN PAST TWO HOURS.
&&
EVENT NUMBER EWX1300577
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:40 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 28, 10:58 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Sep 28, 11:16 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Sep 29, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 5 hr |
| Sep 29, 1:56 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 29, 2:00 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more | 5 hr |
| Sep 29, 4:25 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 2 hr |
| Sep 29, 5:20 AM CDT | Areal Flood Advisory | EWX | Bexar, Wilson | 2 hr |
| Sep 29, 6:39 AM CDT | Areal Flood Advisory | EWX | Lee | 111 min |
| Sep 29, 10:35 AM CDT | River Flood Warning | EWX | Karnes | 10 hr |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Gonzales | 10 hr |
| Sep 29, 1:19 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 8 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.